MAUDE Adverse Event Report: HU-FRIEDY MFG. CO. LLC; PLIER, ORTHODONTIC

HU-FRIEDY MFG. CO. LLC; PLIER, ORTHODONTIC
Model Number 866-2013
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Codes Laceration(s) (1946); Tooth Fracture (2428)
Date of Event 03/29/2019
Type of Reportable Event Serious Injury
Event or Problem Description
During a routine activation appointment while crimping the stops on a maxillary 19x25tma arch wire the beak of an ormco weinghart plier broke intra-orally.This resulted in a slip & fracture of the mesial incisal corner of the patient's #21 as well as a small laceration of the attached gingival apical to the #21 & a small cut in the maxillary lip near the vermillion border.

Common Device Name
PLIER, ORTHODONTIC
Manufacturer (Section D)
HU-FRIEDY MFG. CO. LLC
3232 n rockwell st
chicago IL 60618
MDR Report Key8889206
Report Number1416605-2019-00016
Device Sequence Number14067710
Product Code JEX
UDI-Device Identifier00889989082173
UDI-Public(01)00889989082173
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 08/12/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number866-2013
Device Catalogue Number866-2013
Device Lot NumberC18
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/25/2019
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/16/2019
Initial Report FDA Received Date08/13/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age28 YR